Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 02:16:12 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647516
  • Total Topics: 49340
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Stocrin and sleep - Help  (Read 1129 times)

0 Members and 1 Guest are viewing this topic.

Offline parteboy

  • Member
  • Posts: 37
Stocrin and sleep - Help
« on: March 31, 2008, 04:55:15 PM »
I've been taking stocrin and truvada for 7 months now and everything is good except for one side effect - sleep. I can't seem to stay asleep very long. I don't have a problem getting to sleep just staying alseep. my cd4% has gone from 19 to 34% in 3 months and my vl has been undetectable for 6 months.
The issue i have is that i work in a highly analytical profession so its not easy to 'switch off'. I have tried taking stocrin during the day but on random days i get bad hazziness so i can't take it during the day. I've tried temazepan and that works but my ID doesn't want me to take it continually. I'm desperate for a good nights sleep.... This sleep disturbance happens in waves so i'll be fine one week then the next its disturbed. The dreams are fantastic on stocrin, last night i dreamt i was working out with bob and jillian from the biggest loser, you can guess what show i watched last.....
I really don't want to switch drugs as i know i woudn't be compliant on a twice a day nnrti.... I try not to eat for two hours before hand and that helps a little but not all the time.

Any tips would be great
Sleepless in Australia.... (I just thought i would throw that line in)

Offline Matty the Damned

  • Member
  • Posts: 12,239
  • Ninja Please
Re: Stocrin and sleep - Help
« Reply #1 on: March 31, 2008, 05:36:09 PM »
Sleep disturbances are a well known side effect of Stocrin (efavirenz) and usually this resolves after a couple of weeks to a month or so. If it persists after this time, then it may well be intractable.

First off you should talk about this with your doctor. If the sleep disturbance is causing you major problems you might want to consider some sort of sleeping aid. If prescription sleepers are not to your taste, there is a very effective over the counter preparation available in Australia which goes by the name of Restavit. It's an antihistamine called doxylamine succinate which has a very sedating effect, which is why it's used as a sleeping aid and calmative. Make sure you talk to your pharmacist about it and let your doctor know as well.

I use Restavit with considerable success, but be warned it's powerful stuff.

Alternatively you can ask your doctor to consider removing the Stocrin from your combo. Reyetaz boosted with Norvir is an excellent option.

Regards,

MtD
(Who is also Australian)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.